Back issues No.3 - 2003 / Resident Forum  
 
 

Full Text PDF

 

Acute and Painful Nail Changes After Docetaxel Treatment
Feng-Jang Wu, Chia-Yu Chu, Pei-Lin Chung
Dermatol Sinica 21: 302-303, 2003

CASE REPORT
A 28-year-old man(patient A) and a 46-year-old female(patient B) were diagnosed as having adenocarcinoma of the lung and received docetaxel chemotherapy to substitute previous regimen(gemcitabine and cisplatin) due to poor response. No significant adverse effects noted until the fourth cycle of docetaxel treatment, both patients developed nail changes. Both had acute nail pain for one week. On examination of patient A, orange discoloration of fingernails without discomfort and painful paronychia of toenails was noted.(Fig. 1) Regarding patient B, acute paronychial change of fingernails with purulent discharge, onycholysis, subungual hemorrhage or yellowish discoloration was presented.(Fig. 2) Bacterial culture revealed negative result. The lesions were managed with topical antibiotic ointment. The painful paronychia gradually improved in a few days.

   
   
 
 
You are visitors    
Copyright © 2008 THE Taiwanese Dermatological Association. All Rights Reserved. Email: dermatol.sinica@gmail.com Tel:886-2-2518-5126~7 Fax:886-2-2518-5128